Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 395, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Sep 22, 2011, 4:42 PM EDT for McMinn County, Meigs County, Rhea County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2011, 4:42 PM EDT (20:42 UTC)
- Expired
- Sep 22, 2011, 5:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties McMinn County, TN, Meigs County, TN, Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 135 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:04 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Sep 22, 3:04 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 304 PM EDT THU SEP 22 2011 .SHORT TERM (TONIGHT THROUGH SATURDAY)...COLD FRONT REMAINS WEST OF THE CUMBERLAND PLATEAU THIS EVENING. RELATIVELY HIGH DEW POINTS ACROSS THE AREA EAST OF THE FRONT. THE AIRMASS HAS DESTABILIZED THIS AFTERNOON. SCATTERED CONVECTION WILL CONTINUE INTO THE EVENING HOURS. LEANED TOWARD WARMER OVERNIGHT TEMPERATURES EXPECTING FRONT TO CROSS THE PLATEAU LATE. SOUTHWESTERLY FLOW ALOFT INCREASES TONIGHT AND FRIDAY AS CUTTING OFF UPPER LOW DROPS TO NEAR CHICAGO. INCREASED FLOW WILL HELP PUSH COLD FRONT THROUGH THE AREA EARLY FRIDAY. GOOD CHANCE OF PRECIPITATION FRIDAY BUT BETTER COVERAGE EXPECTED IN MORE UNSTABLE AIRMASS EAST OF THE MOUNTAINS AND ALSO POST FRONTAL NW OF THE AREA ASSOCIATED WITH STRONGER UPPER JET AND LIFT. DEW POINTS BEGIN TO FALL FRIDAY AFTERNOON AND CONTINUE TO DROP THROUGH THE PERIOD. AIRMASS DRIES OUT FRIDAY NIGHT INTO SATURDAY. TEMPERATURES NEAR NORMAL. .LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...UPPER LEVEL LOW TRACKS TO THE NORTH ON SATURDAY NIGHT AND SUNDAY...STILL SOME UNCERTAINTY ON THE CENTER. FOLLOWED THE GFS FOR NOW WHICH WOULD KEEP THE ACTIVITY NORTH OF THE CWA. SO KEEP ONLY SLIGHT CHANCE POPS FOR SUNDAY. A FRONT TRACKS INTO THE AREA ON THE MONDAY AND TUESDAY TIME FRAME. KEPT THE HIGHEST CHANCES FOR MONDAY WHEN THE DEEPEST MOISTURE ARRIVES. DRIER WEATHER RETURNING ON WEDNESDAY AND THURSDAY. STAYED NEAR MEX/HPC GUIDANCE FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 66 77 53 77 54 / 30 40 10 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 64 76 54 75 53 / 40 60 10 10 10 OAK RIDGE, TN 64 74 52 74 52 / 40 50 10 10 10 TRI CITIES AIRPORT, TN 63 75 54 74 49 / 70 70 20 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON/GH
Hazardous weather outlook, Sep 22, 5:00 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT THU SEP 22 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-231000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 500 AM EDT THU SEP 22 2011 /400 AM CDT THU SEP 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 22, 4:06 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 406 PM EDT THU SEP 22 2011 TNZ083>085-099>101-222045- BRADLEY TN-HAMILTON TN-MCMINN TN-MEIGS TN-RHEA TN-WEST POLK TN- 406 PM EDT THU SEP 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR POLK...MEIGS...MCMINN... HAMILTON...BRADLEY AND EXTREME SOUTHERN RHEA COUNTIES UNTIL 445 PM EDT... AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLEVELAND...MOVING NORTH AT 15 TO 20 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLEVELAND...BENTON... CHARLESTON...ETOWAH...TASSO...HOPEWELL...CALHOUN...DENTVILLE... RICEVILLE...HILLSVIEW AND BIG SPRING. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 5:43 AM EDT | Dense Fog Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 3 hr |
| Sep 22, 4:22 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Meigs, Polk | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.